MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM; SCREW, FIXATION, BONE
Catalog Number 604660S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that: "patient operated on (b)(6) 2024 for a bimalleolar fracture with insertion of two stryker screws ref.604660s batch k31308 and one plate ref.40-20903s batch 1000591836.Several orthopedic consultations, including on (b)(60 2024 "material visible to the naked eye and infection on material" proposal to remove the material; last consultation on (b)(6) 2025 with scheduling of outpatient removal (infection was controlled between the previous consultation and the last one with traceability of complex dressings).(please refer to complaints (b)(4) on (b)(6) 2025, removal in day hospital in accordance with decision; (please refer to complaints (b)(4).During explantation of the material incomplete, a screw broke in the bone of the malleolus during its extraction.A piece of the screw could not be removed and remains in the tissue.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that: "patient operated on (b)(6) 2024 for a bimalleolar fracture with insertion of two stryker screws ref.604660s batch k31308 and one plate ref.40-20903s batch 1000591836.Several orthopedic consultations, including on (b)(6) 2024 "material visible to the naked eye and infection on material." proposal to remove the material; last consultation on (b)(6) 2025 with scheduling of outpatient removal (infection was controlled between the previous consultation and the last one with traceability of complex dressings).(please refer to complaints (b)(4)).On (b)(6) 2025, removal in day hospital in accordance with decision; (please refer to complaints (b)(4)).During explantation of the material incomplete, a screw broke in the bone of the malleolus during its extraction.A piece of the screw could not be removed and remains in the tissue.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the device inspection.The device inspection revealed the following: the returned is broken apart at the shaft, it is visible that the screw was bent before it broke.The hexagon is flattened and worn out.The fracture surface appears irregular and rough, with visible signs of deformation around the edges which is characteristic of a ductile fracture.The fact that the screw is bent supports this observation, as it indicates the material was bent under applied stress (likely excessive torsional force during removal) prior to breaking.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user-related issue.The event was caused by excessive torsional stress applied to the screw during its removal.If more information is provided, the case will be reassessed.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23418095
Report Number0008031020-2025-02016
Device Sequence Number13357351
Product Code HWC
UDI-Device Identifier04546540089908
UDI-Public(01)04546540089908(17)270331(10)K31308
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number604660S
Device Lot NumberK31308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale